MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MARLBOROUGH SYMPHION¿ TISSUE REMOVAL SYSTEM FLUID MANAGEMENT ACCESSORIES; INSUFFLATOR, HYSTEROSCOPIC, FLUID, CLOSED-LOOP RECIRCULATION WITH CUTTER-COAGULA

BOSTON SCIENTIFIC - MARLBOROUGH SYMPHION¿ TISSUE REMOVAL SYSTEM FLUID MANAGEMENT ACCESSORIES; INSUFFLATOR, HYSTEROSCOPIC, FLUID, CLOSED-LOOP RECIRCULATION WITH CUTTER-COAGULA
Model Number FG-0202
Medical Device Problem Code Device Inoperable (1663)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device component code (b)(4) relates to problem code (b)(4) the reported event of pressure sensor not detected.(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2017 that a symphion fluid management accessories device was used during a hysteroscopic polypectomy procedure performed on (b)(6) 2017.According to the complainant, during preparation, they got pressure sensor failed after plugging in the kit.They tried to disconnect and reconnect the device as well as turning it on and off but the same thing happened.The procedure was completed with another symphion management kit.There were no patient complications as a result of the event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
One fluid management accessory was received for evaluation.Visual analysis of the returned device revealed that there were no issues or signs of damage were noted to the connector, cord or pressure sensor.Functional analysis revealed that it was possible for the pressure sensor connector to be inserted into the receptacle on the controller and for the pressure sensor to physically connect to the endoscope.However, an error message "no pressure sensor, connect pressure sensor to continue" was displayed on the console.Based on the investigation of all available information, the most probable cause for this event is supplier manufacture.An investigation has been initiated to address this issue.A review of the device history record (dhr) was performed; no anomalies were noted.A search of the complaint database revealed that another complaint has been reported for the same lot number.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2017 that a symphion fluid management accessories device was used during a hystersocopic polypectomy procedure performed on (b)(6) 2017.According to the complainant, during preparation, they got pressure sensor failed after plugging in the kit.They tried to disconnect and reconnect the device as well as turning it on and off but the same thing happened.The procedure was completed with another symphion management kit.There were no patient complications as a result of the event.The patient's condition at the conclusion of the procedure was reported to be fine.

Brand Name
SYMPHION¿ TISSUE REMOVAL SYSTEM FLUID MANAGEMENT ACCESSORIES
Common Device Name
INSUFFLATOR, HYSTEROSCOPIC, FLUID, CLOSED-LOOP RECIRCULATION WITH CUTTER-COAGULA
Manufacturer (Section D)
BOSTON SCIENTIFIC - MARLBOROUGH
100 boston scientific way
marlborough MA 01752
MDR Report Key6776367
Report Number3005099803-2017-02410
Device Sequence Number1615356
Product Code PGT
UDI-Device Identifier08714729863717
UDI-Public(01)08714729863717(17)20180421(10)0060944202
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K141848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2018
Device Model NumberFG-0202
Device Lot Number0060944202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2017
Initial Date Received by Manufacturer 07/20/2017
Supplement Date Received by Manufacturer08/23/2017
Initial Report FDA Received Date08/09/2017
Supplement Report FDA Received Date09/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight64